MAUDE Adverse Event Report: INSTRUMENTATION LABORATORY CO. ACL TOP 500 CTS

INSTRUMENTATION LABORATORY CO. ACL TOP 500 CTS
Model Number 2800-40
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Therapeutic Response, Increased (2272)
Date of Event 10/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The incident is currently under investigation with no malfunction identified to date.A follow-up report will be submitted when the complaint investigation is completed.
 
Event or Problem Description
Customer reported that their acl top 500 cts reported erroneous aptt results for 6 patients using hemosil synthasil.All 6 patient sample results were re-run and corrected.One patient (ch) was administered a bolus of heparin.Ch developed a superficial right groin hematoma.The customer was unable to determine if this was a result of the bolus of heparin.
 
Additional Manufacturer Narrative
Customer reported that their acl top 500 cts reported erroneous aptt patient results using hemosil synthasil.Six patient samples generated erroneous results.All six samples were subsequently corrected.One patient received a bolus of heparin.The patient developed a superficial right groin hematoma.The customer was unable to determine if this was a result of the bolus of heparin.Service was dispatched to the site to inspect the instrument.No visual problems were observed, all performance checks passed, and quality control was acceptable indicating that the instrument was performing as expected.A review of the submitted instrument backup was performed and data for the patient receiving the bolus of heparin could be found, however, the other results could not be located based on the identifiers provided.It can be determined that the patient sample generated a result of 58.6 seconds without errors or warnings and then generated results of greater than 200 seconds approximately two hours later.While the root cause cannot be determined, there are many variables that have the potential to influence the result recoveries.These may include but are not limited to, the on-board stability of the reagent and cleaning materials, sample collection and processing, instrument maintenance, and service, etc.

Brand Name
ACL TOP 500 CTS
Common Device Name
ACL TOP
Manufacturer (Section D)
INSTRUMENTATION LABORATORY CO.
180 hartwell rd
bedford MA 01730
MDR Report Key7038808
Report Number1217183-2017-00006
Device Sequence Number1332025
Product Code GKP
UDI-Device Identifier08426950453499
UDI-Public08426950453499
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K160276
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number2800-40
Device Catalogue Number00000280040
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/20/2017
Supplement Date Received by Manufacturer10/20/2017
Initial Report FDA Received Date11/16/2017
Supplement Report FDA Received Date12/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;